Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2005, 4:44 PM CDT for Boone County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 21, 2005, 5:01 PM CDT
- In force
- 17 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 212144 SVRLSX MOC019-212200- /O.NEW.KLSX.SV.W.0034.050421T2144Z-050421T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 444 PM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 500 PM CDT * AT 439 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR ASHLAND...AND MOVING EAST AT 15 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3877 9239 3867 9236 3864 9222 3882 9216 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 212201 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 501 PM CDT THU APR 21 2005 MOC019-212211- /O.EXP.KLSX.SV.W.0034.000000T0000Z-050421T2200Z/ BOONE MO- 501 PM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3877 9239 3867 9236 3864 9222 3882 9216 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:15 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 21, 1:15 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU APR 21 2005 .DISCUSSION... MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON. SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA. FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO 35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL MISSOURI BY SATURDAY MORNING. IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY TUESDAY EVENING THAN THE GFS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 21, 2:05 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT THU APR 21 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 205 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS THIS AFTERNOON AND TONIGHT. A STATIONARY FRONT DRAPED ACROSS CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL LIFT NORTH DURING THE EVENING. A LOW PRESSURE CENTER NOW OVER CENTRAL NEBRASKA INTO NORTHEAST KANSAS WILL MOVE EAST ALONG THE FRONT PULLING VERY UNSTABLE AND VERY MOIST AIR NORTH INTO THE AREA. WEATHER CONDITIONS THROUGH THIS EVENING WILL BE SUFFICIENT TO ALLOW SUPERCELL THUNDERSTORMS TO FORM. VERY LARGE HAIL AND LOCALLY DAMAGING WINDS CAN BE EXPECTED ALONG WITH ISOLATED TORNADOES. KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 700 PM THIS EVENING AND ADDITIONAL SEVERE WEATHER IS LIKELY THROUGH THE NIGHT. SPOTTER ACTIVATION SHOULD BE IN FORCE NOW. SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW ENFORCEMENT AGENCY. PEDIGO
In the hours before
Local storm report, Apr 21, 3:06 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL OLD MINES 38.02N 90.77W
04/21/2005 0.88 INCH WASHINGTON MO CO-OP OBSERVER
HAIL LASTED FOR 5 MINUTES.
&&
MBYRDLocal storm report, Apr 21, 3:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CALIFORNIA 38.63N 92.57W
04/21/2005 0.88 INCH MONITEAU MO LAW ENFORCEMENT
&&
MBYRDLocal storm report, Apr 21, 4:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL JAMESTOWN 38.77N 92.48W
04/21/2005 1.00 INCH MONITEAU MO LAW ENFORCEMENT
0430 PM HAIL 3 S ASHLAND 38.73N 92.26W
04/21/2005 0.88 INCH BOONE MO EMERGENCY MNGR
0430 PM HAIL BOURBON 38.15N 91.25W
04/21/2005 0.88 INCH CRAWFORD MO LAW ENFORCEMENT
0435 PM HAIL 3 S ASHLAND 38.73N 92.26W
04/21/2005 1.75 INCH BOONE MO EMERGENCY MNGR
&&
MBYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 54 min |
| Apr 20, 10:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 51 min |
| Apr 20, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 49 min |
| Apr 21, 3:04 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 42 min |
| Apr 21, 4:25 AM CDT | Flash Flood Warning | LSX | Crawford | 5 hr |
| Apr 21, 5:53 AM CDT | Flash Flood Warning | LSX | Jefferson | 4 hr |
| Apr 21, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| Apr 21, 3:51 PM CDT | Tornado Warning | LSX | Moniteau | 41 min |
| Apr 21, 4:13 PM CDT | Tornado Warning | LSX | Boone | 32 min |
| Apr 21, 4:40 PM CDT | Tornado Warning | LSX | Callaway | 50 min |
| Apr 21, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 42 min |
| Apr 21, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 55 min |
| Apr 21, 4:59 PM CDT | Tornado Warning | LSX | Osage | 46 min |
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 45 min |
| Apr 21, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 58 min |
| Apr 21, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| Apr 21, 5:41 PM CDT | Tornado Warning | LSX | Osage | 49 min |
| Apr 21, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 50 min |
| Apr 21, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Apr 21, 6:39 PM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Apr 21, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 50 min |
| Apr 21, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.